Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 287, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2004, 5:49 PM CDT for Pushmataha County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 7, 2004, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 149 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
295 WUUS54 KTSA 072249 SVRTUL OKC127-072345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 549 PM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 645 PM CDT * AT 549 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF KELLOND...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ANTLERS... CLAYTON...MOYERS...KOSOMA...SNOW...STANLEY...TUSKAHOMA... KIAMICHI...KELLOND AND DUNBAR. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3425 9586 3414 9569 3463 9505 3473 9543 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:55 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 7, 2:55 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 255 PM CDT MON JUN 7 2004 WEAK YET DISCERNIBLE MID LEVEL LOWS AND ASSOCIATED VORTICITY MAXIMA WITHIN WEAK STEERING CURRENTS WILL HELP MUDDLE FORECAST DETAILS THROUGH THE NEXT SEVERAL DAYS. REMNANT MCV OVERHEAD HAS MAINTAINED WEAK CONVECTION THROUGHOUT THE DAY...WITH RECENTLY DEVELOPED CONVECTION ACROSS EASTERN TEXAS BOLTING NORTHWARD THROUGH ADDITION OF COLD POOL PROCESSES. LITTLE CONFIDENCE IN MODEL GUIDANCE REGARDING OVERNIGHT POPS WITH WEAK VORTICITY CENTER OVERHEAD... STRONG LOW LEVEL JET DEVELOPING...AND RAPIDLY APPROACHING CONVECTION FROM THE SOUTH. WHILE BEST UPGLIDE WILL REMAIN TO OUR NORTH...HIGHLY MOIST AND WEAKLY CAPPED AIRMASS WILL NEED LITTLE FORCING TO MAINTAIN AND/OR DEVELOP OVERNIGHT SHOWERS. OVERNIGHT MOS OF LITTLE HELP AND WILL HOLD ON TO FINAL POPS UNTIL THE LAST MINUTE. 12Z SOUTH TEXAS RAOBS SAMPLED AIRMASS OF DEEP MOISTURE /PWATS > 2INCHES/ WITH VAPOR IMAGERY SHOWING DISTINCT MID LEVEL LOW NEAR KDRT. ASSOCIATED CIRCULATION WILL PULL THIS DEEP MOISTURE NORTHWARD WITH NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS LIKELY WITHIN THIS MOISTURE PLUME. BEST PRECIP CHANCES WILL BE OVER THE EASTERN HALF OF THE FORECAST AREA TOMORROW THROUGH TOMORROW NIGHT. LOCALLY HEAVY RAINS WILL BE POSSIBLE GIVEN THE HIGH MOISTURE CONTENT AND LATER DETAILS WILL DETERMINE ANY POTENTIAL HEADLINES. WENT AT OR BELOW THE COOLEST GUIDANCE FOR HIGHS WHERE THE HEAVIER RAINS ARE EXPECTED...WITH A BLEND OF GUIDANCE ELSEWHERE. DEEPENING WESTERN U.S. TROUGH WILL MAINTAIN RIDGING OVERHEAD AND RELATIVELY WEAK FLOW THROUGH WEDNESDAY. DEEP MOISTURE PLUME MAY SHIFT A BIT EASTWARD HOWEVER STILL EXPECT EASTERN LOCATIONS TO EXPERIENCE SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS. RIDGING BEGINS TO BREAKDOWN ON THURSDAY AS TROUGH EJECTS NEGATIVELY TILTED INTO THE CENTRAL/NORTHERN PLAINS. DIURNALLY DRIVEN THUNDERSTORMS WILL REMAIN POSSIBLE BENEATH A WEAK CAP...ALONG WITH ANY DRY LINE STORMS POSSIBLY MAKING A PUSH EASTWARD THURSDAY NIGHT. TEMPS SHOULD MAKE A PUSH UPWARD GIVEN WARMING LOW LEVEL TEMPS WITH AMOUNT OF LOW CLOUD COVER BEING THE WILDCARD. MAINTAINED LOW POPS AREAWIDE LATE WEEK INTO THE WEEKEND PRIMARILY FOR AFTERNOON THUNDERSTORMS. NEXT POTENTIAL COLD FRONT IS SLATED FOR SUNDAY/MONDAY TIMEFRAME...THOUGH CONFIDENCE IS NOT HIGH THAT IT WILL MAKE IT THROUGH THE FORECAST AREA. SLIGHTLY HIGHER PRECIP CHANCES EXIST BASED ON POTENTIAL BOUNDARY IN THE AREA. PRELIM NUMBERS: TUL 73 84 70 82 / 20 30 50 40 FSM 71 80 69 79 / 30 60 80 60 MLC 72 78 70 79 / 30 60 70 50 BVO 70 84 68 82 / 20 20 40 30 FYV 70 81 69 76 / 20 40 70 60 BYV 69 81 66 76 / 20 40 60 70 MKO 71 82 69 79 / 20 50 60 60 MIO 70 85 69 79 / 20 30 40 50 F10 72 82 70 81 / 20 40 60 50 HHW 71 78 72 79 / 50 70 80 60 FORECAST ID= 07 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jun 7, 5:00 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT MON JUN 7 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT MON JUN 7 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA THIS EVENING... ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED IN THE MOIST AND UNSTABLE AIRMASS ACROSS NORTHEAST TEXAS THIS AFTERNOON AND AND COULD MOVE INTO SOUTHEAST OKLAHOMA LATE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND HAIL TO THE SIZE OF PENNIES WILL BE THE MAIN CONCERN WITH THESE STORMS. THESE STORMS ARE EXPECTED TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING. AN UPPER LEVEL SYSTEM WHICH IS A REMNANT OF A THUNDERSTORM COMPLEX THAT WAS IN TEXAS A COUPLE OF NIGHTS AGO WILL CONTINUE TO MOVE NORTHEAST ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. THE RESULTS HAVE BEEN AND WILL CONTINUE TO BE BANDS OF SHOWERS WITH A FEW THUNDERSTORMS. INSTABILITY IS LIMITED AND SEVERE THUNDERSTORMS ARE NOT EXPECTED. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A TROPICAL AIR MASS WILL CONTINUE TO BE OVER THE AREA THROUGH THE WEEKEND. THUS..OTHER WEAK UPPER LEVEL SYSTEMS AND DAYTIME HEATING MAY TRIGGER ADDITIONAL THUNDERSTORMS. RAIN WILL BE IN THE FORECAST MUCH OF THE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jun 7, 5:07 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT MON JUN 7 2004
OKZ053-072300-
CHOCTAW OK-
507 PM CDT MON JUN 7 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 507 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF BOSWELL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...UNGER...
SOPER...KENT AND SPEER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jun 7, 5:28 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT MON JUN 7 2004
OKZ049-072330-
PUSHMATAHA OK-
528 PM CDT MON JUN 7 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 528 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTH OF DARWIN...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ANTLERS...MOYERS...
KOSOMA...DARWIN...KELLOND...EUBANKS AND DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.